MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION E SERIES DEFIBRILLATOR

ZOLL MEDICAL CORPORATION E SERIES DEFIBRILLATOR
Model Number E SERIES
Medical Device Problem Codes Failure to Power Up (1476); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that during a routine shift check by a clinician, the device displayed an unknown error message and was unable to power on fully.No further information was available.Complainant indicated that there was no patient involvement in the reported malfunction.Please reference medwatch reports 1220908-2018-00180, 1220908-2018-00185, 1220908-2018-00187, 1220908-2018-00188, 1220908-2018-00109 for similar events reported from the same customer.
 
Additional Manufacturer Narrative
The complainant was contacted for return of the device.The device has not been returned to zoll for evaluation.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.Evaluation results: the reported malfunction was observed and attributed to the lithium battery on the system board.Zoll medical corporation recommends replacement of the lithium battery on the system board every 5 years.This device is approximately 12 years old from date of manufacture.Analysis of reports of this type has not identified an increase in trend.
 
Event or Problem Description
Complainant alleged that during a routine shift check by a clinician, the device was unable to power on fully.No further information was available.Complainant indicated that there was no patient involvement in the reported malfunction.Please reference medwatch reports 1220908-2018-00180, 1220908-2018-00185, 1220908-2018-00187, 1220908-2018-00188, 1220908-2018-00109 for similar events reported from the same customer.

Brand Name
E SERIES DEFIBRILLATOR
Common Device Name
E SERIES
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key7228379
Report Number1220908-2018-00138
Device Sequence Number11052377
Product Code MKJ
UDI-Device Identifier00847946015640
UDI-Public00847946015640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberE SERIES
Device Catalogue NumberE SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer01/09/2018
01/09/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date02/21/2018
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1